INFERENCE on TWO-COMPONENT MIXTURES under TAIL RESTRICTIONS

Koen Jochmans, Marc Henry, Bernard Salanié

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Many econometric models can be analyzed as finite mixtures. We focus on two-component mixtures, and we show that they are nonparametrically point identified by a combination of an exclusion restriction and tail restrictions. Our identification analysis suggests simple closed-form estimators of the component distributions and mixing proportions, as well as a specification test. We derive their asymptotic properties using results on tail empirical processes and we present a simulation study that documents their finite-sample performance.

Original languageEnglish (US)
Pages (from-to)610-635
Number of pages26
JournalEconometric Theory
Volume33
Issue number3
DOIs
StatePublished - Jun 1 2017

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'INFERENCE on TWO-COMPONENT MIXTURES under TAIL RESTRICTIONS'. Together they form a unique fingerprint.

Cite this